How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Medical Doctor
Category: Cardiology
Satisfied Customers: 55503
Experience:  Cardiology Expert
55099014
Type Your Cardiology Question Here...
Dr. Phil, MD is online now

A year ago I was diagnosed with POTS. However I never suffer

Resolved Question:

A year ago I was diagnosed with POTS. However I never suffer with tachycardia. Instead I constantly suffer with sinus bradycardia. I've managed the symptoms quite well for some time. But I've recently had a UTI and have been quite unwell. This has brought on the same symptoms I suffered last year, feeling faint, heart rate dropping, lips and hands tingling, etc. From everything I've read this is not symptomatic of POTS. Moreover my heart rate isn't affected by my position.
Submitted: 1 year ago.
Category: Cardiology
Expert:  Dr. Phil, MD replied 1 year ago.
Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.
what tests have you had?
Customer: replied 1 year ago.
I was hospitalised for 10 days as I kept fainting. I was hooked up to a hear monitor that entire period which recorded the Bradycardia and Apnea on occasion (not just at night). So I had the battery of tests. ECG, tilt test, angiogram. They told me my heart itself was extremely healthy and that given its condition they were confident I'd never have a heart attach. Another cardiologust called it extremes of norm. But the extreme never goes in the fast direction. It is however often very erratic.
Expert:  Dr. Phil, MD replied 1 year ago.
what meds have you tried?
Customer: replied 1 year ago.
None
Expert:  Dr. Phil, MD replied 1 year ago.
I would try something to increase the heart rate like midodrine. I bet it would help
Customer: replied 1 year ago.
I don't really just want to take medication. I want to know what's causing it. Does it sound like POTS to you? Or something else?
Customer: replied 1 year ago.
Sorry I don't feel my question has been answered and yet I'm being asked for more money?
Expert:  Dr. Phil, MD replied 1 year ago.
It sounds more like dysautonomia which is a cousin of POTS
Customer: replied 1 year ago.
Based on what do you think? I ask because I want to go back to my GP and I don't want to just say I spoke to a cardiologist online and he thinks i may have dysautonomia
Expert:  Dr. Phil, MD replied 1 year ago.
Because your body is having trouble regulating your heart rate. That is a nervous system issue. Not a heart issue. hence, dysautonomia
Customer: replied 1 year ago.
Thank you. That's helpful. Is there anything you'd advise me to say? When I challenged the cardio last year about his POTS diagnosis he didn't acknowledge the bradycardia at all. I just want to ensure I'm listened to. I travel a lot with work and yesterday I felt another fainting spell come on, I can't afford anything to happen to me while travelling.
Expert:  Dr. Phil, MD replied 1 year ago.
I would just be honest and tell them that you are worried and need help
Customer: replied 1 year ago.
Ok. One last thing. I'm in the UK. Do we have a different term for this condition?
Expert:  Dr. Phil, MD replied 1 year ago.
No it is the same
Dr. Phil, MD and other Cardiology Specialists are ready to help you
Customer: replied 1 year ago.
Thank you. I appreciate your help.

Related Cardiology Questions